# SDR 2016FA0000277

- Difficulty date: July 9, 2015
- Submitted: June 7, 2016
- Operation: General aviation
- Aircraft: N820AB
- Make and model: Pac 750XL
- Aircraft serial: 116
- Engine: Pwa PT6A34
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Damaged
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE EXPERIENCED TOTAL POWER LOSS JUST AFTER TAKEOFF, DURING INITIAL CLIMB.  PILOT EXECUTED A POWER OFF LANDING ON AN AIRPORT TAXIWAY WITH NO DAMAGE TO THE AIRCRAFT OR INJURY TO THE OCCUPANTS.  THE COWLING WAS REMOVED AND THERE WAS NO OBSERVED EXTERNAL DAMAGE TO THE ENGINE.  A LIGHT AND MIRROR WAS USED TO INSPECT THE POWER TURBINE THROUGH THE EXHAUST DUCT.  HEAVY DAMAGE WAS OBSERVED TO THE OUTER PORTION OF ALL PT BLADES.  THE OBSERVED DAMAGE SUGGESTED LIBERATION OF DEBRIS FROM UPSTREAM OF THE PT, POSSIBLY CT BLADE FAILURE.  A BORESCOPE EXAMINATION WAS MADE OF THE VISIBLE AREAS OF THE CT THROUGH THE NR 13 FUEL NOZZLE OPENING.  THE COMPRESSOR WAS ROTATED BY MEANS OF THE STARTER DRIVE AND HEAVY DAMAGE WAS OBSERVED TO THE OUTER PORTION OF ALL CT BLADES.  THERE WAS ALSO DAMAGE TO THE VANE RING IN THE VISIBLE AREA.  THE INLET AND 1ST STAGE AREA WAS NOT EXAMINED FOR FOD HOWEVER THE COMPRESSOR GROUP ROTATED FREELY AND THERE WAS NO VISIBLE DAMAGE  TO THE POWER AND COMPRESSOR TURBINES.  AT THIS POINT THE ENGINE WAS REMOVED FROM THE AIRFRAME FOR ENGINE MFG CAUSE DETERMINATION.
